MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER
Model Number 7151H
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer alleged to have purchased a contour meter in the us and found that the meter was reading in mmol/l.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Therefore, a device history record was reviewed for the suspected contour meter and no manufacturing anomalies were found.Section h4 of the initial report indicated the device manufacture date for contour meter, serial # (b)(4) as 11-jun-2004.The correct device manufacture date is 14-jul-2008.Section h4 has been updated.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter and contour test strips for evaluation.The returned meter switched on as expected and was designed to have the unit of measurement that could be altered in the meter settings.When the meter was returned, the unit of measurement was set to mmol/l.During the investigation, the unit of measurement was corrected to mg/dl.The customer service mode did not show any anomalies.Three control tests were run to verify the meter functionality using the returned meter, test strips, and in-house contour control solution, which gave a satisfactory performance.The meter was functioning as expected.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10483359
Report Number1810909-2020-00450
Device Sequence Number2795640
Product Code NBW
UDI-Device Identifier00301937151019
UDI-Public00301937151019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7151H
Device Catalogue Number7151H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer10/26/2020
12/14/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/03/2020
12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR